Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

Methylprednisolone pulse therapy induced bradycardia- Case Report

Asian Journal of Pharmaceutical and Health Sciences,2018,8,2,1876-1878.
Published:June 2018
Type:Case Report
Authors:
Author(s) affiliations:

Madhav A Joshi1, Riyamol Roy*2, Shilpa Mohan2, Rosmine Jose2, Geena Gopakumar2 Dilip Chandrasekhar2

1Department of General Medicine, KIMS Al Shifa Hospital Pvt. Ltd, Perinthalmanna, Kerala, India.

2Department of Pharmacy Practice, Al Shifa College of Pharmacy, Perinthalmanna, Kerala, India.

Abstract:

High-dose or pulse corticosteroid therapy is used as a mainstay of treatment in a number of autoimmune conditions in both children and adults. Even though it can precipitate short term dose related effects such as hyperglycemia, immunosuppression, sodium and fluid retention, the occurrence of cardiac arrhythmia is considered as a rare adverse effect associated with pulse therapy. In this report we describe a case of bradycardia that developed after the use of steroid pulse therapy. A56 year old female patient with significant past medical history on Rheumatoid Arthritis was admitted with pain and swelling in multiple joints. She was treated with methylprednisolone pulse therapy (0.5g IV once daily) and developed bradycardia on the third day. Upon discontinuation of the steroid therapy patient's heart rate returned to normal within 48 hrs.

: ECG showing sinus bradycardia upon administration of steroid pulse therapy on the third day of hospitalization